Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 82, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 9, 2012, 1:51 PM EDT for Essex County, New York; Addison County, Vermont. It was in force for 84 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2012, 1:51 PM EDT (17:51 UTC)
- Expired
- Aug 9, 2012, 3:15 PM EDT
- In force
- 84 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT
The radar
The Burlington radar (KCXX), 85 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 2:30 PM EDT | TSTM WND DMG | 2 Wnw Severance, NY | LIMBS AND BRANCHES DOWN THROUGHOUT CAMPGROUND |
| Aug 9, 2:30 PM EDT | HAIL 0.75 | 2 Wnw Severance, NY | |
| Aug 9, 2:30 PM EDT | HAIL 0.75 | Schroon Falls, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS51 KBTV 091751
SVRBTV
NYC031-VTC001-091915-
/O.NEW.KBTV.SV.W.0082.120809T1751Z-120809T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
151 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ESSEX COUNTY IN NORTHERN NEW YORK...
WESTERN ADDISON COUNTY IN CENTRAL VERMONT...
* UNTIL 315 PM EDT.
* AT 149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SCHROON
FALLS...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NORTH HUDSON...SCHROON LAKE...PARADOX...UNDERWOOD...MINEVILLE...
CROWN POINT...CROWN POINT CENTER...BRIDPORT...SHOREHAM...ORWELL...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4379 7401 4385 7406 4400 7409 4417 7326
4380 7330 4378 7371
TIME...MOT...LOC 1750Z 265DEG 23KT 4392 7390
$$
LOCONTO3 follow-up statements
624
WWUS51 KBTV 091819
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
219 PM EDT THU AUG 9 2012
NYC031-VTC001-091915-
/O.CON.KBTV.SV.W.0082.000000T0000Z-120809T1915Z/
ESSEX NY-ADDISON VT-
219 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND SOUTHWESTERN
ADDISON COUNTY IN CENTRAL VERMONT...
AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EXIT 29 I87...
MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
PARADOX...PHAROAH MOUNTAIN...IRONVILLE...CHILSON...PORT HENRY...
MORIAH...WEST BRIDPORT...CROWN POINT...BRIDPORT...SHOREHAM...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4378 7385 4384 7389 4402 7391 4410 7327
4382 7330 4378 7367 4378 7371
TIME...MOT...LOC 1818Z 265DEG 23KT 4394 7377
$$
LOCONTO930 WWUS51 KBTV 091858 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 258 PM EDT THU AUG 9 2012 NYC031-VTC001-091915- /O.CON.KBTV.SV.W.0082.000000T0000Z-120809T1915Z/ ESSEX NY-ADDISON VT- 258 PM EDT THU AUG 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND SOUTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT... AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CHILSON... MOVING EAST AT 25 MPH. AT 230 PM...PENNY SIZE HAIL WAS REPORTED IN THE TOWN OF SCHROON FALLS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... LARRABEES POINT...TICONDEROGA...SHOREHAM...BRIDPORT... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. && LAT...LON 4402 7366 4404 7328 4382 7330 4378 7365 TIME...MOT...LOC 1856Z 267DEG 22KT 4387 7352 $$ LOCONTO
934 WWUS51 KBTV 091917 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 317 PM EDT THU AUG 9 2012 NYC031-VTC001-091927- /O.EXP.KBTV.SV.W.0082.000000T0000Z-120809T1915Z/ ESSEX NY-ADDISON VT- 317 PM EDT THU AUG 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...AND SOUTHWESTERN ADDISON COUNTY IN CENTRAL VERMONT HAS EXPIRED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING TO EXPIRE. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. LAT...LON 4402 7366 4404 7328 4382 7330 4378 7365 TIME...MOT...LOC 1858Z 267DEG 22KT 4387 7350 $$ LOCONTO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:40 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 9, 1:40 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 140 PM EDT THU AUG 9 2012 .SYNOPSIS... THE THREAT OF SHOWERS AND STORMS WILL INCREASE OVER THE NEXT FEW DAYS AS A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE DEVELOPS TO OUR WEST AND MOVES SLOWLY EASTWARD. EXPECT SHOWERS AND THUNDERSTORMS TO BE LIKELY THIS AFTERNOON AND AGAIN FRIDAY INTO SATURDAY... WITH THE POTENTIAL FOR SOME HEAVY RAIN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1235 PM EDT THURSDAY...NO CHANGES TO EARLIER UPDATES AS TRENDS CONTINUE TO SUPPORT THE IDEA OF SOME STRONGER STORMS THIS AFTERNOON AND EVENING. SATELLITE IMAGERY SHOWS SOUTHERN EDGE OF CLOUD FIELD IS DEFINING WHERE THE INSTABILITY GRADIENT WILL BE...WHICH IS RIGHT ABOUT WHERE WEAK BOUNDARY EXISTS. AS DEEP LAYER SHEAR INCREASES ALONG AND NORTH OF THIS BOUNDARY...STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG. BEST AREA FOR STRONG TO POSSIBLY SEVERE STORMS WILL BE ESSEX COUNTY NEW YORK AND AREAS SOUTH OF A BURLINGTON TO SAINT JOHNSBURY LINE IN VERMONT. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... AS OF 517 AM EDT THURSDAY...UNSETTLED WEATHER THROUGH THE PERIOD. UPPER TROUGH DEEPENS OVER THE GREAT LAKES RESULTING IN DEVELOPMENT OF CLOSED LOW...WHICH WILL THEN MAKE ITS SLOWLY EASTWARD. SOUTH-SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF THIS FEATURE WILL ALLOW FOR INCREASING MOISTURE FEED INTO THE NORTHEAST. PW VALUES INCREASE TO AROUND 1.75" FRIDAY...WITH LITTLE CHANGE THROUGH SATURDAY. DEEP MOISTURE...INCREASING DEEP LAYER SHEAR AND SUFFICIENT INSTABILITY COMBINED WITH SURFACE BOUNDARY OVER THE REGION WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS FOR MUCH OF THE PERIOD. ACTIVITY WILL BE RATHER WIDESPREAD THIS EVENING...THEN DIMINISH OVERNIGHT INTO EARLY FRIDAY BEFORE INCREASING ONCE AGAIN FRIDAY AFTERNOON INTO SATURDAY. THE MAIN WEATHER THREAT OVER THE NEXT FEW DAYS WILL BE THE POTENTIAL FOR SOME LOCALLY HEAVY AMOUNTS OF RAINFALL...ESPECIALLY IN AREAS THAT EXPERIENCE ANY TRAINING OF CONVECTION. OROGRAPHICS WILL COME INTO PLAY AS WELL AS LOW LEVEL FLOW BECOMES MORE SOUTHEAST LATER IN THE PERIOD. IN GENERAL...LOOKING AT 1 TO 2 INCHES OF RAIN ACROSS THE AREA FROM THIS AFTERNOON THROUGH SATURDAY WITH LOCALIZED HIGHER AMOUNTS. EXPECTED AMOUNTS SHOULD NOT BE A BIG CONCERN FOR AREA RIVERS DUE LOW LEVELS AT THIS TIME. HOWEVER...POTENTIAL EXISTS FOR SOME RAPID RISES IN SMALLER WATERWAYS FRIDAY INTO SATURDAY. CLOUDS AND PRECIPITATION WILL RESULT IN RATHER SMALL DIURNAL RANGE IN TEMPERATURES WITH HIGHS MOSTLY IN THE 70S TO NEAR 80 AND LOWS IN THE 70S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 421 AM EDT THURSDAY...VERY LITTLE OVERALL CHANGE FROM PREVIOUS FORECAST THINKING AS GLOBAL MODELS CONTINUE TO BE IN GOOD AGREEMENT IN REGARDS TO THE OVERALL PATTERN DURING THE EXTENDED PORTION OF THE FORECAST WITH ONLY A FEW MINOR TIMING DIFFERENCES. DEEP DRY SLOT MOVES INTO THE REGION SATURDAY NIGHT AS CLOSED 500-700MB CIRCULATION TO OUR WEST SHIFTS NORTHWARD INTO SOUTHERN ONTARIO/QUEBEC OVERNIGHT. THIS SHOULD EFFECTIVELY END WIDESPREAD PRECIPITATION ACROSS THE REGION BUT WILL KEEP SOME SLIGHT CHANCES FOR SHOWERS AS BOUNDARY LAYER MOISTURE WILL REMAIN HIGH. THIS COULD END UP BEING MORE DRIZZLE AND/OR FOG...BUT TOO FAR OUT TO REALLY NAIL DOWN THOSE DETAILS AT THIS TIME. AFOREMENTIONED MID/UPPER LOW CONTINUES TO SHIFT NORTHWARD THROUGH ONTARIO AND QUEBEC ON SUNDAY...WITH MID LEVEL MOISTURE ROTATING BACK ACROSS THE REGION...THOUGH MAINLY ACROSS NORTHERN AREAS. GFS/ECMWF CONTINUE TO SHOW THE BEST 700-500MB RH AND ASSOCIATED QPF ACROSS THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS AND SPINE OF THE GREEN MOUNTAINS...THEREFORE WILL CONTINUE TO HIGHLIGHT THE HIGHEST POPS IN THESE AREAS. BY SUNDAY NIGHT WEAK RIDGING ALOFT AND AT THE SURFACE BEGIN TO BUILD INTO THE NORTHEAST WITH DRIER CONDITIONS EXPECTED THROUGH MONDAY NIGHT. THIS IS SHORT LIVED THOUGH AS ANOTHER MID/UPPER LEVEL TROUGH RELOADS OVER THE GREAT LAKES REGION AND SWING INTO THE NORTHEAST TUESDAY INTO WEDNESDAY...WITH ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES THROUGH THE PERIOD WILL BE SEASONAL...WITH HIGHS GENERALLY IN THE MID 70S TO LOWER 80S...AND LOWS IN THE MID 50S TO LOWER 60S. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z FRIDAY...CRNT RADAR SHOWS SHOWERS/STORMS INCREASING IN AREAL COVERAGE/INTENSITY THIS AFTN ACRS THE NORTH COUNTRY. FCST FOCUS WL BE STORMS THIS AFTN/EVENING...ALONG WITH POTENTIAL MVFR/IFR CONDITIONS. GIVEN HIGH SFC DWPTS AND LOTS OF AVAILABLE MOISTURE...FEEL IFR CONDITIONS WL BE POSSIBLE IN THE HEAVIER STORMS THIS AFTN WITH VIS BTWN 1-2SM AND CIGS BLW 2000 FT. TIMING INDIVIDUAL STORMS OVER TAF SITES WL BE DIFFICULT. TONIGHT...SOUNDINGS SHOW LOTS OF SFC TO 800MB RH...WHICH WL RESULT IN LOW CLOUDS AND AREAS OF FOG/BR...ESPECIALLY AREAS WHICH RECEIVE RAINFALL TODAY. THINKING WIDESPREAD IFR CONDITIONS WL BE LIKELY AT MPV/SLK/MSS WITH PERIODS OF IFR POSSIBLE AT BTV/RUT AFT 06Z. LOW STRATUS WITH AREAS OF FOG/BR WL SLOWLY LIFT BTWN 13-14Z ON FRIDAY...WITH MVFR/VFR CONDITIONS DEVELOPING. WINDS WL REMAIN LIGHT AND VARIABLE THRU THE PERIOD. OUTLOOK 18Z FRIDAY THROUGH MONDAY... MID/UPPER LVL TROF ACRS THE CENTRAL GREAT LAKES WL CONT TO KEEP OUR TAF SITES UNSETTLED FOR FRIDAY AFTN THRU SAT. THIS WL RESULT IN PERIODS OF SHOWERS/STORMS...ALONG WITH AREAS OF MVFR/IFR IN THE HEAVIER STORMS. LOW CLOUDS/VIS WL BE POSSIBLE EACH NIGHT...ESPECIALLY AREAS WHICH RECEIVE RAINFALL. AN IMPROVING TREND WL OCCUR SUNDAY THRU TUESDAY...AS HIGH PRES RETURNS ALONG WITH VFR CONDITIONS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...EVENSON SHORT TERM...RJS LONG TERM...LAHIFF AVIATION...TABER
Hazardous weather outlook, Aug 9, 10:42 AM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 1042 AM EDT THU AUG 9 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-101445- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 1042 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE INCREASING THIS AFTERNOON IN AREAL COVERAGE ACROSS THE NORTH COUNTRY. AT THIS TIME...IT APPEARS THERE WILL BE A POTENTIAL FOR SOME STRONGER STORMS ACROSS ESSEX COUNTY NEW YORK AND THE CENTRAL AND SOUTHERN SECTIONS OF VERMONT. EXPECT HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND LIGHTNING WITH ANY OF THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT FOR THUNDERSTORMS WILL INCREASE FRIDAY AND SATURDAY AS SHOWERS AND THUNDERSTORMS BECOME LIKELY DURING THIS TIME FRAME. ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. THE COMBINATION OF SHOWERS AND THUNDERSTORMS OVER THE FRIDAY AND SATURDAY TIME PERIOD COULD RESULT IN SOME ONE TO TWO INCH RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 10:20 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1020 AM EDT THU AUG 9 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-092000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1020 AM EDT THU AUG 9 2012 ...STRONG TO LOCALLY SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON FOR THE NORTH COUNTRY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTH COUNTRY BY EARLY THIS AFTERNOON...A FEW OF WHICH MAY BECOME STRONG TO LOCALLY SEVERE. THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE FROM STRONG WINDS...WITH HAIL BEING A SECONDARY THREAT. HOWEVER...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. FLASH FLOODING IS ALSO POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN IN CENTRAL AND SOUTH-CENTRAL VERMONT AND THE NORTHERN ADIRONDACKS OF NEW YORK. THE MOST LIKELY TIME FOR STRONG TO SEVERE THUNDERSTORMS WOULD BE BETWEEN 200 PM AND 800 PM. BE ALERT FOR THREATENING WEATHER CONDITIONS THIS AFTERNOON AND MONITOR LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. LOCONTO
Special weather statement, Aug 9, 1:30 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 130 PM EDT THU AUG 9 2012 NYZ029>031-034-091830- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN CLINTON NY- WESTERN ESSEX NY- 130 PM EDT THU AUG 9 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL ESSEX... SOUTHEASTERN ST. LAWRENCE...SOUTHERN FRANKLIN AND SOUTHWESTERN CLINTON COUNTIES... AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUPPER LAKE...MOVING NORTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. EXPECT VERY HEAVY RAINFALL WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... AXTON LANDING...WAWBEEK...SARANAC INN...LAKE CLEAR...SARANAC LAKE... LAKE COLBY...RAY BROOK...LAKE PLACID...FRANKLIN FALLS... VERMONTVILLE... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE VISIBILITY. LAT...LON 4453 7392 4428 7377 4411 7449 4428 7459 LOCONTO
Local storm report, Aug 9, 1:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
143 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL TUPPER LAKE 44.22N 74.46W
08/09/2012 E0.25 INCH FRANKLIN NY TRAINED SPOTTER
&&
EVENT NUMBER BTV1200371
TABERThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:30 PM EDT | Special Weather Statement | BTV | Franklin | 60 min |
| Aug 9, 6:26 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| Aug 9, 3:16 PM EDT | Special Weather Statement | BTV | Addison | 59 min |
| Aug 9, 4:14 PM EDT | Special Weather Statement | BTV | Addison | 61 min |
| Aug 9, 4:45 PM EDT | Special Weather Statement | BTV | Caledonia | 60 min |
| Aug 9, 5:00 PM EDT | Special Weather Statement | BTV | Addison | 3 hr |
| Aug 9, 7:48 PM EDT | Special Weather Statement | BTV | Orleans | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.